The Contraceptive Pill Is Actually Making You Moody

A new study has revealed that the contraceptive pill affects the emotional part of your brain, and that can have major consequences for your mood.

contraceptive

Ever snapped at your boyfriend and then blamed your foul mood on your contraception? Well, a new study has suggested that you might be spot on in the assumption that your birth-control is making you moody, because scientists have found that the contraceptive pill can actually wreak havoc on your emotions.

A study published in Human Brain Mapping, found that the pill can in fact affect the size and shape of your brain. The study examined the brains of 90 women,  44 of whom were taking an oral contraceptive. What the study found was that for those taking the pill, the lateral orbitofrontal cortex of the brain, AKA the section of the brain that regulates emotions, was thinner than those who weren’t on the pill.

“It’s possible that this change may be related to the emotional changes that some women experience when using birth control pills,” explains the study’s lead author Nicole Petersen.

 We guess that explains our short temper. But before you swear off the pill, Nicole points out that the results of the study were mixed, so if you are experiencing any negative side effects from your pill, it’s best to chat to your GP.

Have your say

More like this